On the mathematics of emergence

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

382 Scopus Citations
View graph of relations

Author(s)

Related Research Unit(s)

Detail(s)

Original languageEnglish
Pages (from-to)197-227
Journal / PublicationJapanese Journal of Mathematics
Volume2
Issue number1
Publication statusPublished - Mar 2007

Abstract

We describe a setting where convergence to consensus in a population of autonomous agents can be formally addressed and prove some general results establishing conditions under which such convergence occurs. Both continuous and discrete time are considered and a number of particular examples, notably the way in which a population of animals move together, are considered as particular instances of our setting. © The Mathematical Society of Japan and Springer 2007.

Research Area(s)

  • Consensus reaching, Emergence, Flocking

Citation Format(s)

On the mathematics of emergence. / Cucker, Felipe; Smale, Steve.
In: Japanese Journal of Mathematics, Vol. 2, No. 1, 03.2007, p. 197-227.

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review